Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jan 21, 2012, 8:04 AM CST for Pickens County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2012, 8:04 AM CST (14:04 UTC)
- Expired
- Jan 21, 2012, 8:45 AM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
610
WWUS84 KBMX 211404
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CST SAT JAN 21 2012
ALZ022-211445-
PICKENS AL-
804 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS COUNTY UNTIL 845
AM CST...
AT 806 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 10 MILES NORTHWEST OF REFORM...
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
REFORM...
GORDO...
MCSHAN...
SHAW...
OWENS...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8828 3352 8784 3343 8783 3326 8784
3328 8830
TIME...MOT...LOC 1404Z 279DEG 25KT 3344 8819
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jan 21, 6:00 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 21, 6:00 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CST SAT JAN 21 2012 .UPDATE... AVIATION DISCUSSION. && .SHORT TERM...TODAY THROUGH MONDAY. THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT THAT HAS PUSHED INTO NORTHERN MISSISSIPPI AND TENNESSEE. WITH THE APPROACH OF AN UPPER LEVEL TROUGH CURRENTLY IN THE SOUTHERN PLAINS PROVIDING 40 TO 50 KTS OF 0-6 KM BULK SHEAR... EXPECT THIS LINE OF STORMS TO MAINTAIN ITSELF AS IT BEGINS TO ENTER INTO CENTRAL ALABAMA. IN TERMS OF THE SEVERE THREAT THIS MORNING AND AFTERNOON... REASONING HAS NOT CHANGED MUCH FROM BEFORE. MODEST CAPE JUST AHEAD OF THE FRONT COMBINED WITH SUFFICIENT LOW LEVEL SHEAR WILL SUPPORT ORGANIZED THUNDERSTORMS... SOME OF WHICH MAY BE SEVERE. LOOKS LIKE THE CHANCE FOR SEVERE INCREASES AFTER 6 AM IN OUR NORTHWEST AREAS AS GREATER INSTABILITY MOVES IN FROM MS. AS THE DAY PROGRESSES... THE BOUNDARY LAYER SOUTH OF THE FRONT SHOULD DESTABILIZE FAIRLY WELL GIVEN THE 60 PLUS DEW POINTS ALREADY IN PLACE AND JUST A FEW DEGREES OF DAYTIME HEATING. THIS WILL SUPPORT DAMAGING WINDS AND LARGE HAIL ALONG THE LINE. SHALLOW CONVECTION HAS ALSO DEVELOP AHEAD OF THE FRONT... AND BEARS WATCHING. A LIMITING FACTOR FOR THE SEVERE THREAT TODAY WILL BE THE DEPARTURE OF THE BEST SHEAR IN THE AFTERNOON AS THE UPPER SHORTWAVE TROUGH EJECTS EASTWARD. WITH REGARDS TO TORNADO POTENTIAL... THERE IS A LOW CHANCE... ESPECIALLY ACROSS THE WESTERN PART OF CENTRAL ALABAMA THIS MORNING... WHERE LOW LEVEL SHEAR IS CURRENTLY MAXIMIZED. ANY DISCRETE CELLS IN THIS AREA WILL HAVE TO BE CLOSELY MONITORED. OVERALL... SINCE SHEAR VECTORS ARE STILL ROUGHLY PARALLEL TO THE FRONT... THINK PRIMARY THREATS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL ALONG THE CURRENT LINE OF THUNDERSTORMS. THE LONGWAVE UPPER TROUGH NOW MAKING LANDFALL ON THE PACIFIC COAST WILL SUPPORT DEVELOPMENT OF A SURFACE LOW OVER THE CENTRAL PLAINS SUNDAY... WHICH WILL CAUSE THE CURRENT COLD FRONT TO STALL LATE TONIGHT AND THEN START LIFTING BACK NORTHWARD AS A WARM FRONT ON SUNDAY. THE FORCING ASSOCIATED WITH THE NEXT COLD FRONT LOOKS TO ARRIVE LATE SUNDAY FOR OUR AREA. CAPE VALUES LOOK GOOD DURING SUNDAY AFTERNOON... BUT DECREASE QUICKLY LATER IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. CONVERSELY... THE BEST SHEAR LOOKS LIKE IT WILL ARRIVE LATER. WITH ALL THAT SAID... THINK THERE IS A CHANCE FOR SOME SEVERE STORMS... PRIMARILY DAMAGING WINDS ALONG A LINE OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FROM LATE SUNDAY EVENING AND CONTINUING OVERNIGHT TO MONDAY MORNING. TORNADO THREAT LOOKS LOW... JUST LIKE TODAY... BUT IF ANY STORMS FORM OUT AHEAD OF THE COLD FRONT SUNDAY EVENING... THEY COULD ROTATE. CONTINUED WITH THE SEVERE WORDING IN THE HWO FOR THIS TIME FRAME... AND INCREASED CONFIDENCE IN WORDING. 77/GLEASON .LONG TERM...TUESDAY THROUGH SATURDAY. THERE WILL BE A QUICK LIVED COOL DOWN ON TUESDAY AHEAD OF THE RETURN FLOW THAT WILL ONCE AGAIN BEGIN ON WEDNESDAY AHEAD OF THE NEXT SYSTEM. IN FACT THE RETURN FLOW WILL BE SO QUICK WILL GO AHEAD AND INCLUDE SLIGHT CHANCE POPS IN FOR TUESDAY NIGHT/WEDNESDAY MORNING WITH CONDITIONS GENERALLY ONLY BEING AFTER MIDNIGHT. RAIN CHANCES INCREASE THROUGHOUT THE DAY ON WEDNESDAY/WEDNESDAY NIGHT AS WE WAIT FOR AN UPPER LOW TO SWING CLOSER TO THE AREA. AT THIS TIME IT APPEARS THAT THE BEST RAIN CHANCES WILL WORK IN BY THURSDAY AND INTO THURSDAY NIGHT AS THE SURFACE LOW SLIDES NORTHEAST THROUGH THE AREA. RAIN CHANCES REMAIN HIGH THROUGH FRIDAY AS WELL AS WE AWAIT THE UPPER LEVEL LOW TO SWING THROUGH AS WELL. THE BIGGEST CHANGE TO THE EXTENDED...BESIDES SLOWING DOWN THE FRONT FOR THE END OF THE WEEK...WAS THE INCREASED LOW TEMPERATURES FOR THE LATER HALF OF THE WEEK. GFS MOS IS REALLY TOO LOW AND WENT WITH A MODIFIED GFS VERSION FOR THE EXTENDED PERIOD. REALLY DO NOT SEE HOW TEMPERATURES WILL DROP MUCH BELOW THE MID 50S AS SOUTHERLY FLOW REALLY KICKS INTO THE AREA. STILL A LOT OF TIMING TO WORK OUT WITH THIS PERIOD SO STAY TUNED. 16 && .AVIATION... 12Z TAF DISCUSSION. IMMEDIATE CONCERN IS LLWS WHICH WAS INDICATED BY UPPER AIR SOUNDING...AND HAVE INCLUDED AT ALL LOCATIONS UNTIL 15Z WHEN MIXING WILL INCREASE SURFACE WINDS TO END THREAT. HAVE FORECASTED TSRA BASED ON TIMING OF LINE OF STORMS AHEAD OF A COLD FRONT THAT WILL PUSH THROUGH CENTRAL ALABAMA FROM NORTH TO SOUTH DURING THE MORNING AND AFTERNOON. IN ADDITION...ISOLATED TO SCATTERED STORMS WILL DEVELOP AHEAD OF THE MAIN LINE OF STORMS AND HAVE PUT VCTS IN TAFS PRIOR TO FRONTAL PASSAGE. AFTER PASSAGE...SKIES WILL BEGIN TO CLEAR...BUT ANTICIPATE WIDESPREAD IFR STRATUS AND FG CONDITIONS DUE TO RADIATIONAL COOLING AFTER SUNSET. SOME AREAS MAY SEE LIFR CONDITIONS AFT 06Z. STEFKOVICH && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 64 43 67 52 59 / 100 20 20 90 20 ANNISTON 65 46 69 52 62 / 100 20 20 90 20 BIRMINGHAM 66 47 69 52 60 / 100 20 20 90 20 TUSCALOOSA 66 47 72 53 62 / 100 20 20 90 20 CALERA 66 48 70 53 61 / 100 20 20 90 20 AUBURN 68 54 70 57 64 / 100 20 20 90 20 MONTGOMERY 70 54 73 58 66 / 90 20 20 90 20 TROY 71 57 74 59 66 / 80 20 20 90 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 21, 5:47 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 AM CST SAT JAN 21 2012 ALZ011>015-017>050-221200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 547 AM CST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT THAT IS MOVING INTO CENTRAL ALABAMA FROM THE NORTHWEST. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH NOON. DUE TO THE SLOW MOVING NATURE OF THE FRONT...LOCALIZED FLOODING COULD ALSO BECOME AN ISSUE FOR FLOOD PRONE AREAS. BY LATE AFTERNOON THE FRONT SHOULD STALL ACROSS THE I-85 CORRIDOR. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA LATE SUNDAY NIGHT AND MONDAY MORNING. THERE IS A CHANCE OF STRONG TO SEVERE STORMS DEVELOPING ALONG THE FRONT WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TODAY... AND MAY BE NEEDED AGAIN SUNDAY NIGHT INTO MONDAY MORNING.
In the hours before
Special weather statement, Jan 21, 5:21 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 AM CST SAT JAN 21 2012
ALZ011-012-014-211200-
LAMAR AL-MARION AL-WINSTON AL-
521 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WINSTON...MARION AND
NORTHERN LAMAR COUNTIES UNTIL 600 AM CST...
AT 518 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
HACKLEBURG TO 14 MILES NORTHWEST OF ABERDEEN...AND MOVING EAST AT 30
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HAMILTON...
HALEYVILLE...
SULLIGENT...
WINFIELD...
LYNN...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3428 8819 3433 8812 3430 8711 3421 8712
3392 8782 3392 8795 3386 8795 3375 8825
TIME...MOT...LOC 1121Z 275DEG 28KT 3437 8791 3393 8873Local storm report, Jan 21, 5:27 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM HAIL OXFORD 33.60N 85.83W
01/21/2012 E0.50 INCH CALHOUN AL PUBLIC
ONE QUARTER INCH TO ONE HALF INCH HAIL REPORTED.
&&
AGSpecial weather statement, Jan 21, 6:03 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
603 AM CST SAT JAN 21 2012
ALZ011>015-211245-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
603 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHWESTERN WALKER...
MARION...LAMAR AND FAYETTE COUNTIES UNTIL 645 AM CST...
AT 600 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF MOULTON TO
ABERDEEN...AND MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIGENT...
VERNON...
WINFIELD...
LYNN...
ARLEY...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3405 8821 3432 8770 3430 8710 3404 8711
3360 8772 3361 8827
TIME...MOT...LOC 1204Z 274DEG 31KT 3441 8724 3385 8845Special weather statement, Jan 21, 6:47 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 AM CST SAT JAN 21 2012
ALZ011>015-211330-
FAYETTE AL-LAMAR AL-MARION AL-WALKER AL-WINSTON AL-
647 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...WALKER...SOUTHEASTERN
MARION...LAMAR AND FAYETTE COUNTIES UNTIL 730 AM CST...
AT 648 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO 7 MILES EAST
OF CALEDONIA...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MILLPORT...
ARLEY...
CARBON HILL...
FAYETTE...
JASPER...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3382 8825 3429 8722 3431 8717 3430 8710
3400 8711 3398 8714 3390 8708 3389 8701
3386 8699 3360 8744 3361 8763 3359 8763
3357 8767 3354 8767 3355 8828
TIME...MOT...LOC 1247Z 270DEG 41KT 3430 8696 3366 8823Special weather statement, Jan 21, 7:26 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
726 AM CST SAT JAN 21 2012
ALZ012>015-022-023-211400-
FAYETTE AL-LAMAR AL-PICKENS AL-TUSCALOOSA AL-WALKER AL-WINSTON AL-
726 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WINSTON...WALKER...
NORTHWESTERN TUSCALOOSA...NORTHERN PICKENS...SOUTHERN LAMAR AND
FAYETTE COUNTIES UNTIL 800 AM CST...
AT 724 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SMITH DAM
TO 7 MILES SOUTH OF CARBON HILL TO COLUMBUS...AND MOVING EAST AT 45
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FAYETTE...
JASPER...
MILLPORT...
REFORM...
CORDOVA...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3366 8826 3387 8767 3412 8711 3400 8711
3398 8714 3392 8708 3390 8708 3389 8701
3384 8695 3381 8695 3377 8702 3369 8704
3363 8710 3361 8718 3355 8726 3327 8784
3326 8831
TIME...MOT...LOC 1326Z 271DEG 39KT 3402 8706 3380 8749
3353 8840Special weather statement, Jan 21, 8:04 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
804 AM CST SAT JAN 21 2012
ALZ022-211445-
PICKENS AL-
804 AM CST SAT JAN 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS COUNTY UNTIL 845
AM CST...
AT 806 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ETHELSVILLE...OR 10 MILES NORTHWEST OF REFORM...
MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
REFORM...
GORDO...
MCSHAN...
SHAW...
OWENS...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3353 8828 3352 8784 3343 8783 3326 8784
3328 8830
TIME...MOT...LOC 1404Z 279DEG 25KT 3344 8819The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:42 AM CST | Special Weather Statement | BMX | Marion | 48 min |
| Jan 21, 5:08 AM CST | Special Weather Statement | BMX | Cleburne | 52 min |
| Jan 21, 5:18 AM CST | Areal Flood Advisory | BMX | Calhoun, Cleburne, Talladega | 117 min |
| Jan 21, 5:21 AM CST | Special Weather Statement | BMX | Marion, Winston | 39 min |
| Jan 21, 6:03 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion, Winston | 42 min |
| Jan 21, 6:47 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Walker, Winston | 43 min |
| Jan 21, 7:26 AM CST | Special Weather Statement | BMX | Fayette, Pickens, Walker | 34 min |
| Jan 21, 8:37 AM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 113 min |
| Jan 21, 8:58 AM CST | Special Weather Statement | BMX | Shelby | 32 min |
| Jan 21, 9:28 AM CST | Special Weather Statement | BMX | Clay, Talladega | 32 min |
| Jan 21, 9:53 AM CST | Special Weather Statement | BMX | Tallapoosa | 37 min |
| Jan 21, 10:09 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 36 min |
| Jan 21, 10:16 AM CST | Areal Flood Advisory | BMX | Clay, Talladega | 119 min |
| Jan 21, 10:27 AM CST | Areal Flood Advisory | BMX | Randolph | 2 hr |
| Jan 21, 11:17 AM CST | Areal Flood Advisory | BMX | Chambers | 118 min |
| Jan 21, 11:47 AM CST | Special Weather Statement | BMX | Perry | 43 min |
| Jan 21, 12:55 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 50 min |
| Jan 21, 2:23 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 37 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.